MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM
Catalog Number EX071703CS
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Torqued (2980); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient or further procedural details to date.
 
Event or Problem Description
It was reported that during a stent placement procedure, the user experienced difficulties in the middle of deployment.On the image taken post deployment, the vascular stent was found to be completely twisted in the middle section.In order to open the twisted vascular stent, a stent graft was placed inside the stent immediately.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.An image and the sample were returned.The provided image was documenting the expanded stent in a vessel.An hour glass like deformation in the mid section of the stent confirmed that the stent was twisted.Based on the condition of the returned delivery system a deployment difficulty could not be confirmed.The delivery system was found in used condition and during evaluation testing the system was found fully functioning without conspicuity.No indication could be found for a process related issue.Previous investigations of similar complaints have been reviewed.A root cause analysis for the failure mode of twisted stents has been previously performed to determine the root cause for this kind of event.Based on the root cause analysis performed, twisting of this kind of stent is caused by interactions of various use related and anatomical factors with the given stent design.Due to the helical structure the stent has an inherent tendency to rotate upon deployment of the delivery system.The failure mode may occur when this rotational movement is constricted during stent deployment or when rotational forces are applied externally on the stent.There may be also various physical forces, including individual patient factors, contributing to the twisting of a stent in this region.Not performed balloon pre-dilation may be a contributing factor.On the basis of the available information and the performed evaluation, a definite root cause could not be identified.The ifu states: ¿to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment (.).Initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position (.).While maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1 cm minimum (.).With distal end of the stent apposing vessel wall, deployment continues with the following method: while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end¿.In regards to pta, the ifu states: ¿predilation of the lesion should be performed using standard techniques¿ and ¿post stent expansion with a pta catheter is recommended¿.Updated ¿device code + description¿, ¿device code + description2¿ and ¿eval code & desc - conclusion1¿.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6099068
Report Number9681442-2016-00291
Device Sequence Number18903926
Product Code NIP
UDI-Device Identifier04049519001005
UDI-Public(01)04049519001005(17)170630(10)ANZF3712
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberEX071703CS
Device Lot NumberANZF3712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;